Chaotic behaviors of stable second-order digital filters with two’s complement arithmetic

Ling, Bingo Wing-Kuen and Hung, Wai-Fung and Tam, Peter Kwong-Shun (2003) Chaotic behaviors of stable second-order digital filters with two’s complement arithmetic. International Journal of Circuit Theory and Applications , 31 (6). pp. 541-554. ISSN 0098-9886

Documents
Chaotic_behaviors_stable_second-order_digital_filters.pdf
[img]
[Download]
[img]
Preview
PDF
Chaotic_behaviors_stable_second-order_digital_filters.pdf - Whole Document

363kB

Official URL: http://dx.doi.org/10.1002/cta.243

Abstract

In this paper, the behaviors of stable second-order digital filters with two’s complement arithmetic are investigated. It is found that even though the poles are inside the unit circle and the trajectory converges to a fixed point on the phase plane, that fixed point is not necessarily the origin. That fixed point is found and the set of initial conditions corresponding to such trajectories is determined. This set of initial conditions is a set of polygons inside the unit square, whereas it is an ellipse for the marginally stable case. Also, it is found that the occurrence of limit cycles and chaotic fractal pattern on the phase plane can be characterized by the periodic and aperiodic behaviors of the symbolic sequences, respectively. The fractal pattern is polygonal, whereas it is elliptical for the marginally stable case.

Item Type:Article
Additional Information:In this paper, the behaviors of stable second-order digital filters with two’s complement arithmetic are investigated. It is found that even though the poles are inside the unit circle and the trajectory converges to a fixed point on the phase plane, that fixed point is not necessarily the origin. That fixed point is found and the set of initial conditions corresponding to such trajectories is determined. This set of initial conditions is a set of polygons inside the unit square, whereas it is an ellipse for the marginally stable case. Also, it is found that the occurrence of limit cycles and chaotic fractal pattern on the phase plane can be characterized by the periodic and aperiodic behaviors of the symbolic sequences, respectively. The fractal pattern is polygonal, whereas it is elliptical for the marginally stable case.
Keywords:stable, two’s complement arithmetic, fractal pattern, limit cycles
Subjects:H Engineering > H620 Electrical Engineering
H Engineering > H310 Dynamics
Divisions:College of Science > School of Engineering
ID Code:2620
Deposited By: Rosaline Smith
Deposited On:10 Jun 2010 08:26
Last Modified:13 Mar 2013 08:39

Repository Staff Only: item control page